Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 94, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 6, 2010, 7:14 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2010, 7:14 AM CDT (12:14 UTC)
- Expired
- Oct 6, 2010, 10:56 AM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 75 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
750
WGCA52 TJSJ 061214
FFWSJU
PRC049-147-061615-
/O.NEW.TJSJ.FF.W.0094.101006T1214Z-101006T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
814 AM AST WED OCT 6 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CULEBRA
VIEQUES
* UNTIL 1215 PM AST
* AT 808 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER THESE ISLANDS. EXPECT OFF AND ON
SHOWERS THROUGHOUT THE DAY WHICH COULD CAUSE ADDITIONAL FLOODING
PROBLEMS IN CULEBRA AND VIEQUES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. ADDITIONALLY...ROADS AND LANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AND POOR DRAINAGE AREAS ARE
SUBJECT TO FLOODING. MOTORISTS ARE URGED TO AVOID ROADS WHERE
EXCESSIVE PONDING IS OBSERVED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 1821 6531 1815 6524 1809 6525 1804 6545
1807 6560 1822 6550 1821 6531 1831 6543
1838 6539 1836 6518 1830 6518
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
735
WGCA72 TJSJ 061556
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1156 AM AST WED OCT 6 2010
PRC049-147-061606-
/O.CAN.TJSJ.FF.W.0094.000000T0000Z-101006T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULEBRA PR-VIEQUES PR-
1156 AM AST WED OCT 6 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VIEQUES AND CULEBRA
MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.
LAT...LON 1821 6531 1815 6524 1809 6525 1804 6545
1807 6560 1822 6550 1821 6531 1831 6543
1838 6539 1836 6518 1830 6518
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 4:38 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 6, 4:38 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
538 AM AST WED OCT 6 2010
.SYNOPSIS...A MID TO UPPER LEVEL TROUGH AXIS AND ASSOCIATED TUTT LOW
WILL REMAIN ANCHORED ACROSS THE ATLANTIC AND JUST NORTH AND
NORTHWEST OF THE LOCAL AREA THROUGH THE END OF THE WEEK. THIS WILL
MAINTAIN FAVORABLE UPPER LEVEL CONDITIONS ACROSS THE ISLANDS AND
SURROUNDING WATERS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
BROAD AREA OF LOW PRESSURE AND NOW SUBTROPICAL DEPRESSION
SEVENTEEN LOCATED NEAR LATITUDE 22.2 NORTH...LONGITUDE 67.0 WEST...
WILL CONTINUE TO LIFT DEEP TROPICAL MOISTURE ACROSS THE REGION
THROUGH THE END OF THE WEEK. THIS FEATURE IS HELPING TO CREATING
AN AREA OF STRONG LOW LEVEL CONVERGENCE AND TIGHT PRESSURE GRADIENT
ACROSS THE VIRGIN ISLANDS AND ANEGADA PASSAGE...AS IT PULLS
NORTHWARDS OF THE LOCAL AREA.
&&
.DISCUSSION...THE UPPER AND LOW LEVEL FEATURES AFOREMENTIONED WILL
COMBINE WITH THE VERY MOIST AND UNSTABLE LOCAL ENVIRONMENT AND
LOCAL EFFECTS... TO CONTINUE TO PRODUCE PERIODS OF SHOWERS AND
THUNDERSTORMS ACROSS THE LOCAL ISLANDS THROUGH AT LEAST THURSDAY
AS THIS SYSTEM SLOWLY LIFTS NORTHWARDS.
EXPECT FREQUENT CLUSTERS OF SHOWERS AND THUNDERSTORMS TO DEVELOP
OVER THE CARIBBEAN WATERS AND LIFT NORTH NORTHEASTWARD MAINLY ACROSS
THE CULEBRA...VIEQUES AND THE EASTERN HALF OF PUERTO RICO DURING THE
MORNING HOURS...BUT EVENTUALLY SPREADING WESTWARDS ACROSS THE REST
OF PUERTO RICO DURING THE REST OF THE DAY. THIS WILL AGAIN RESULT IN
FLASH AND RIVER FLOODING ACROSS PARTS OF PUERTO RICO AND DEFINITELY
CONTINUE WITH FLOODING PROBLEMS ACROSS THE VIRGIN ISLANDS. EXPECT
THIS UNSETTLED WEATHER PATTERN...TO CONTINUE ACROSS THE REGION
THROUGH THEN END OF THE WORK WEEK.
THEREFORE...AS STRESSED IN PREVIOUS DAYS...CONSIDERING THE PRESENT
STATE OF THE GROUND AND RIVER CONDITIONS WHICH ARE RUNNING HIGH IN
MOST AREAS...EXPECT HAZARDOUS WEATHER CONDITIONS TO CONTINUE ACROSS
THE ISLANDS AS WELL AS THE LOCAL WATERS. SIGNIFICANT PERIODS OF
ACTIVE WEATHER...WITH HEAVY RAINFALL...AREAS OF FLASH AND RIVER
FLOODING...AND MUDSLIDES...WILL REMAIN LIKELY. IT SHOULD ALSO BE
NOTED...THAT ALTHOUGH IT IS NOT EXPECTED TO BE CONTINUOUSLY RAINING
ACROSS THE ISLANDS OVER THE NEXT FEW DAYS...STILL LOOK FOR PERIODS
OF HEAVY RAINFALL WITH FLASH FLOODING POTENTIAL TO CONTINUE. AS A
RESULT...THE FLASH FLOOD WATCH FOR ALL OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS WILL CONTINUE THROUGH THURSDAY AFTERNOON. THEREAFTER...
AND WILL CONTINUE TO CLOSELY MONITOR THROUGH THE WEEKEND AS THE
CONTINUED WET WEATHER PATTERN MAY PERSIST INTO THE UPCOMING WEEKEND
BASED ON SOME OF THE LATEST MODEL GUIDANCE. STAY TUNED FOR FURTHER
UPDATES AND INFO THROUGHOUT THE DAY.
&&
.AVIATION...MVFR CONDITIONS WILL PREVAIL ACROSS TIST...TISX...TNCM...
TKPK...AND TJPS THROUGH AT LEAST 07/00Z. BRIEF IFR CONDITIONS ARE
LIKELY ACROSS THESE AREAS IN SHRA/ISOLD TSRA. VFR CONDS WILL
PREVAIL ACROSS TJSJ...TJMZ...TJBQ THIS MORNING...WITH BRIEF
PERIODS OF MVFR. MVFR TO IFR CONDITIONS ARE LIKELY ACROSS TJSJ
THIS AFTERNOON IN SHRA/ISOLD TSRA. PREVAILING WEST TO SOUTHWEST
LOW LVL WIND FLOW OF 15 TO 25 KTS EXPECTED...WITH HIGHER GUSTS
LIKELY IN SHOWERS AND THUNDERSTORMS.
&&
.MARINE...PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT (SJUMWWSJU)
AND THE COASTAL WATERS FORECAST (SJUCWFSJU) FOR LATEST INFORMATION
ON THE LOCAL MARINE CONDITIONS.
&&
.CLIMATE....AS OF MIDNIGHT AST ON 5 OCT 2010...6.61 INCHES OF
RAINFALL HAD ACCUMULATED AT THE SAINT THOMAS CYRIL E. KING
AIRPORT IN CHARLOTTE AMALIE...MAKING IT THE 5TH WETTEST DAY ON
SAINT THOMAS SINCE RECORD KEEPING BEGAN...AND THE WETTEST DAY
SINCE SEPTEMBER 15TH 2004 WHEN JEANNE TRACKED ACROSS THE LOCAL
ISLANDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 77 87 78 / 60 50 60 50
STT 87 79 89 80 / 80 60 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
VI...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
07/09Hazardous weather outlook, Oct 6, 5:40 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 640 AM AST WED OCT 6 2010 AMZ710>745-PRZ001>013-071045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 640 AM AST WED OCT 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NEWLY FORMED SUBTROPICAL DEPRESSION 17 LOCATED OVER 200 MILES NORTH NORTHWEST OF LOCAL AREA IWLL CONTINUE TO BRING MORE TROPICAL MOISTURE ACROSS THE REGION AS IT SLOWLY LIFTS NORTH NORTHWEST. SOILS ACROSS THE ISLANDS REMAIN AT OR NEAR SATURATION...AND RIVER AND STREAMS ACROSS MUCH OF PUERTO RICO CONTINUE AT HIGH LEVELS. ANY ADDITIONAL MODERATE TO HEAVY RAINFALL WILL ONLY AGGRAVATE THE SITUATION AND LEAD TO FLASH AND RIVER FLOODING.IN ADDITION... MUDSLIDES WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN DUE TO LOOSE SOIL .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUBTROPICAL DEPRESSION 17 WILL CONTINUE TO PULL TROPICAL MOISTURE ACROSS THE REGION ON THURSDAY AS IT SLOWLY MOVES AWAY FROM THE AREA. POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT EACH DAY WILL REMAIN HIGH AND THIS WILL LEAD TO AT LEAST URBAN AND SMALL STREAM FLOODING AND POSSIBLY SOME RIVER FLOODING...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT...SIGNIFICANT RAINFALL ACCUMULATIONS AND/OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-071045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 640 AM AST WED OCT 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NEWLY FORMED SUBTROPICAL DEPRESSION 17 LOCATED OVER 200 MILES NORTH NORTHWEST OF LOCAL AREA IWLL CONTINUE TO BRING MORE TROPICAL MOISTURE ACROSS THE REGION AS IT SLOWLY LIFTS NORTH NORTHWEST. SOIL ACROSS THE ISLANDS REMAIN AT OR NEAR SATURATION...AND ANY ADDITIONAL MODERATE TO HEAVY RAINFALL WILL ONLY AGGRAVATE THE SITUATION AND LEAD TO AT LEASE SOME URBAN AND SMALL STREAM FLOODING. IN ADDITION... MUDSLIDES WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN DUE TO LOOSE SOIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUBTROPICAL DEPRESSION 17 WILL CONTINUE TO PULL TROPICAL MOISTURE ACROSS THE REGION ON THURSDAY AS IT SLOWLY MOVES AWAY FROM THE AREA. POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT EACH DAY WILL REMAIN HIGH AND THIS WILL LEAD TO AT LEAST URBAN AND SMALL STREAM FLOODING AND POSSIBLY SOME RIVER FLOODING...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT...SIGNIFICANT RAINFALL ACCUMULATIONS AND/OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:14 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 9:03 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 5, 9:20 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Oct 6, 12:13 AM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Oct 6, 12:17 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 12:22 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 3:23 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 6, 4:24 AM CDT | Small Craft Advisory | JSJ | 54 hr | |
| Oct 6, 7:24 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 6, 11:15 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 6, 2:55 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 4:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 4:22 PM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Oct 6, 5:10 PM CDT | Special Marine Warning | JSJ | 20 min | |
| Oct 6, 6:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.